Ask a doctor

Took Prednisone After IPL -- Did I Just Ruin the Effects of the IPL?

I had an IPL on Friday, with massive swelling around my eyes all weekend. Finally took some prednisone I had lying around to reduce the swelling so I could go back to work. Now my neck and chest are bright red and hot, which I understand (now) can be a side effect from the Prednisone. Did I just undo the effects of the IPL, which really was to treat redness? BTW, I have horrible bruising on my face, which I was a bit unprepared for. Is this normal?

Doctor Answers (3)

Prednisone after IPL

+1

You likely did not undo the effects of the IPL treatment, but what you are describing sounds unusual for IPL - massive swelling and horrible bruising.  I agree with other responses here too that you should not be taking random doses of prednisone that is lying around.  The reaction on your neck and chest sounds unusual too.  You should return to be evaluated by the provider who performed the IPL and also inform him/her about the prednisone.

(This answer is not intended nor implied to be a substitute for medical advice.  It is posted for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)


Seattle Dermatologist
5.0 out of 5 stars 1 review

IPL for redness

+1

The results you are describing are absolutely not typical of an appropriate treatment with an Intense Pulsed Light Device.  You should return to the center where you were treated and be evaluated as to why you are having massive swelling and bruising.  Stop taking random doses of prednisone.  This medication will not have any effect on your treatment results but may end up causing you additional unwanted problems. 

Best Regards,

Jacque P. LeBeau, MD

Jacque P. LeBeau, MD
Pensacola Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Prednisone after IPL

+1

No, you didn't ruin the effects of IPL, but you should absolutely not take a random dose here and there of Prednisone - that's not a good idea at all. If you have this drastic of side effects (which to me are sounding like an entirely too aggressive of a treatment was done on you), I suggest you contact the office and see the physician in charge. Prednisone isn't to be taken as a pill here and there, and you shouldn't have any "lying around".

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.